Why do People feel Dizzy after sitting in the Dental Chair?

Headshot senior man with vertigo suffering from dizziness

Blog Highlights:

  • A lot of people experience dizziness, and some even faint after sitting in the dental chair for a prolonged period of time
  • Some of the patients feel anxious with the dental treatment while some experience postural hypertension
  • Some tooth numbing shots will also make you dizzy because it contains a small amount of adrenaline

There are a lot of patients who feel very dizzy after sitting in the dental chair for a long time. As a matter of fact, some of them will even faint as soon as they stand up. One of the main culprits for this problem is anxiety especially if the patient had a rough or tense dental experience. It might also be caused by postural hypotension, or low blood pressure due to a certain body position. This typically happens when the body remains in a seated or lying position for an extended period of time. Anesthetics or a tooth numbing shot can also cause dizziness, this is especially true if the shot contained a small amount of adrenaline.

This condition however, is only temporary and it can also be corrected easily. If you suffer from fainting or from nausea frequently, it would be best for you to inform your dentist about it beforehand. If you need it, the dentist can give you more time to recover and to accommodate your needs so you can have a safe dental experience and so that you can recover from your treatments properly.